Case Report: Hypoglycaemia-induced myocardial infarction as a result of sulphonylurea misuse.

Hdl Handle:
http://hdl.handle.net/10147/126083
Title:
Case Report: Hypoglycaemia-induced myocardial infarction as a result of sulphonylurea misuse.
Authors:
Corley, B T; Davenport, C; Delaney, L; Hatunic, M; Smith, D
Affiliation:
Department of Endocrinology, Beaumont Hospital, Dublin, Ireland.
Citation:
Case Report: Hypoglycaemia-induced myocardial infarction as a result of sulphonylurea misuse. 2010:notDiabet Med
Journal:
Diabetic medicine : a journal of the British Diabetic Association
Issue Date:
24-Dec-2010
URI:
http://hdl.handle.net/10147/126083
DOI:
10.1111/j.1464-5491.2010.03226.x
PubMed ID:
21204965
Abstract:
Background  Recent large-scale randomized trials of intensive therapy in Type 2 diabetes have reported increased cardiovascular morbidity and mortality in patient populations who experience a high frequency of hypoglycaemic events. However, there are few descriptions of hypoglycaemia leading directly to a myocardial infarct in the medical literature to date. Case report  In this article we describe the case of a 76-year-old woman without diabetes who presented with symptoms, left bundle branch block and raised troponin, indicative of a myocardial infarction. She was also noted to be hypoglycaemic with a plasma glucose level of 2.5 mmol/l. It was subsequently discovered that she had mistakenly been dispensed glibenclamide, a long-acting sulphonylurea, in the preceding weeks. Her cardiac symptoms resolved completely upon treatment of her hypoglycaemia and she had no significant coronary artery disease on angiography. Conclusion  This is the first case of sulphonylurea-induced myocardial infarct in a patient without diabetes and illustrates the adverse effects of acute hypoglycaemia upon the cardiovascular system.
Item Type:
Article In Press
ISSN:
1464-5491

Full metadata record

DC FieldValue Language
dc.contributor.authorCorley, B Ten
dc.contributor.authorDavenport, Cen
dc.contributor.authorDelaney, Len
dc.contributor.authorHatunic, Men
dc.contributor.authorSmith, Den
dc.date.accessioned2011-03-29T14:02:59Z-
dc.date.available2011-03-29T14:02:59Z-
dc.date.issued2010-12-24-
dc.identifier.citationCase Report: Hypoglycaemia-induced myocardial infarction as a result of sulphonylurea misuse. 2010:notDiabet Meden
dc.identifier.issn1464-5491-
dc.identifier.pmid21204965-
dc.identifier.doi10.1111/j.1464-5491.2010.03226.x-
dc.identifier.urihttp://hdl.handle.net/10147/126083-
dc.description.abstractBackground  Recent large-scale randomized trials of intensive therapy in Type 2 diabetes have reported increased cardiovascular morbidity and mortality in patient populations who experience a high frequency of hypoglycaemic events. However, there are few descriptions of hypoglycaemia leading directly to a myocardial infarct in the medical literature to date. Case report  In this article we describe the case of a 76-year-old woman without diabetes who presented with symptoms, left bundle branch block and raised troponin, indicative of a myocardial infarction. She was also noted to be hypoglycaemic with a plasma glucose level of 2.5 mmol/l. It was subsequently discovered that she had mistakenly been dispensed glibenclamide, a long-acting sulphonylurea, in the preceding weeks. Her cardiac symptoms resolved completely upon treatment of her hypoglycaemia and she had no significant coronary artery disease on angiography. Conclusion  This is the first case of sulphonylurea-induced myocardial infarct in a patient without diabetes and illustrates the adverse effects of acute hypoglycaemia upon the cardiovascular system.-
dc.languageENG-
dc.titleCase Report: Hypoglycaemia-induced myocardial infarction as a result of sulphonylurea misuse.en
dc.typeArticle In Pressen
dc.contributor.departmentDepartment of Endocrinology, Beaumont Hospital, Dublin, Ireland.en
dc.identifier.journalDiabetic medicine : a journal of the British Diabetic Associationen
dc.description.provinceLeinster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.